MAUDE Adverse Event Report: ZIMMER SURGICAL SA MOD ELEC/BATT DBL TRIG HP; BONE/JOINT SURGICAL POWER TOOL MOTOR, ELECTRIC

ZIMMER SURGICAL SA MOD ELEC/BATT DBL TRIG HP; BONE/JOINT SURGICAL POWER TOOL MOTOR, ELECTRIC
Model Number N/A
Medical Device Problem Codes Failure to Shut Off (2939); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cmp (b)(4) g2 ¿ foreign ¿ brazil.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the trigger of the handpiece was sticking and when it was activated, the engine would not turn off.As a result, when the doctor began the technique to mill the acetabulum, the mill ended up wrapping around the scrub nurse's glove and coat, it ended up on the scrub nurse's wrist resulting in a superficial cut.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d2, d9, g1, g3, g6, h1, h2, h3, h6, h11.No product was returned or pictures provided; visual and functional evaluations could not be performed.Review of complaint history identified additional similar complaints for the reported item.However, as the lot number is unknown, an additional review could not be performed.A definitive root cause cannot be determined.The event cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MOD ELEC/BATT DBL TRIG HP
Common Device Name
BONE/JOINT SURGICAL POWER TOOL MOTOR, ELECTRIC
Manufacturer (Section D)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva CH-12 28
SZ  CH-1228
Manufacturer (Section G)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva CH-12 28
SZ   CH-1228
Manufacturer Contact
christina arnt
56 e. bell drive
warsaw, IN 46582
5745273773
MDR Report Key20406098
Report Number0008031000-2024-00163
Device Sequence Number6546379
Product Code HAB
UDI-Device Identifier00889024354593
UDI-Public(01)00889024354593
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number89-8507-400-00
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale